Wildfire, Wheeler
- When
- April 14, 4:00 PM CST to April 17, 6:00 AM CST
- Where
- Wheeler forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.401, -100.270 (the zone’s center; the record gives no point)
The CR 26 Wildfire began about eight miles east southeast of Twitty Texas in Wheeler County around 1600CST. The wildfire was caused by an incendiary device.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The CR 26 Wildfire began about eight miles east southeast of Twitty Texas in Wheeler County around 1600CST. The wildfire was caused by an incendiary device. There were no reports of any injuries or fatalities, although there were two homes and one other structure threatened by the wildfire but were saved. There were no reports of any homes or other structures damaged or destroyed by the wildfire. The wildfire consumed an estimated one thousand three hundred and eighty-six acres. The Texas A&M Forest Service responded to the wildfire which was contained around 0600CST on April 17.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 14, 3:24 PM CST, 36 minutes earlier.
Area Forecast Discussion
National Weather Service Amarillo TX
424 PM CDT Sat Apr 14 2018
.DISCUSSION...
Strong winds continue across the Panhandles this afternoon but are
expected to diminish this overnight tonight. The winds won't be
the only thing dropping overnight, as our overnight lows drop into
the 20s areawide. For this reason the Hard Freeze Watch has been
upgraded to a Hard Freeze Warning. After the cold temperatures in
the morning, Sunday will turn out to be a very nice day. High
temperatures will reach into the 60s. There is some potential for
a frost across the Oklahoma Panhandle Sunday night, but it will
rely on winds being light enough.
On Monday, warm weather starts to return to the area as high
temperatures increase into the 80s areawide. Winds will also be
on the rise as a lee side low develops over southeast Colorado.
Tuesday looks to be the greatest concern for fire weather
conditions over the next seven days. Strong winds return to the
area with the strongest over the western half of the Panhandles.
An approaching cold front will also help our temperatures rise
into the upper 80s to lower 90s across the eastern half of the
Panhandles. Activities which could result to a spark or flame
should be limited.
Tuesday night bring a cold front again through the Panhandles.
This will lead to another drop in temperatures on Wednesday with
northwest winds. Thursday and Friday will see low level moisture
transport return to the Panhandles. As an upper level system looks
to approach the Panhandles on Friday. This could result in precip
across portions of the area. This is very far in advance so
adjustments will be needed.
&&
.FIRE WEATHER...
Elevated and critical fire weather conditions are expected to
continue until the winds decrease this evening around 9 PM. At
this point we should be able to let the Red Flag Warning expire.
Neither elevated nor critical fire weather conditions are expected
on Sunday.
Monday and Tuesday will both hold fire weather concerns across
most of the Panhandles. Monday will see elevated to critical fire
weather conditions across most of the Panhandles as winds increase
back into the 20 to 25mph range as afternoon RH values drop to the
teens and single digits. Tuesday holds the greatest concern for
fire weather conditions as RH drops into single digits areawide as
winds increase into the 30 to 35 mph range. The strongest winds
are expected across the western half of the Panhandles while the
warmest temperatures are expected across the eastern half of the
Panhandles. The Red Flag Threat Index across the Panhandles on
Tuesday are 7 and 8.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 28 69 42 86 53 / 0 0 0 0 0
Beaver OK 23 65 33 83 50 / 0 0 0 0 0
Boise City OK 24 66 36 83 48 / 0 0 0 0 0
Borger TX 29 69 43 87 55 / 0 0 0 0 0
Boys Ranch TX 26 71 41 87 52 / 0 0 0 0 0
Canyon TX 27 69 41 86 52 / 0 0 0 0 0
Clarendon TX 28 69 40 86 54 / 0 0 0 0 0
Dalhart TX 25 68 37 85 47 / 0 0 0 0 0
Guymon OK 24 66 36 85 50 / 0 0 0 0 0
Hereford TX 27 70 42 86 51 / 0 0 0 0 0
Lipscomb TX 25 66 36 83 54 / 0 0 0 0 0
Pampa TX 27 67 41 85 55 / 0 0 0 0 0
Shamrock TX 29 68 38 85 56 / 0 0 0 0 0
Wellington TX 30 69 38 87 57 / 0 0 0 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...High Wind Warning until 7 PM CDT this evening for the following
zones: Dallam...Hansford...Hartley...Hutchinson...
Lipscomb...Moore...Ochiltree...Roberts...Sherman.
Hard Freeze Warning from 1 AM to 9 AM CDT Sunday for the
following zones: Armstrong...Carson...Collingsworth...
Dallam...Deaf Smith...Donley...Gray...Hansford...Hartley...
Hemphill...Hutchinson...Lipscomb...Moore...Ochiltree...
Oldham...Potter...Randall...Roberts...Sherman...Wheeler.
Red Flag Warning until 9 PM CDT this evening for the following
zones: Armstrong...Carson...Collingsworth...Deaf Smith...
Donley...Gray...Hansford...Hemphill...Hutchinson...
Lipscomb...Moore...Ochiltree...Oldham...Potter...Randall...
Roberts...Wheeler.
Wind Advisory until 7 PM CDT this evening for the following
zones: Armstrong...Carson...Collingsworth...Deaf Smith...
Donley...Gray...Hemphill...Oldham...Potter...Randall...
Wheeler.
OK...High Wind Warning until 7 PM CDT this evening for the following
zones: Beaver...Cimarron...Texas.
Hard Freeze Warning from 1 AM to 9 AM CDT Sunday for the
following zones: Beaver...Cimarron...Texas.
Red Flag Warning until 9 PM CDT this evening for the following
zones: Beaver.
&&
2/14Hazardous Weather Outlook National Weather Service Amarillo TX 300 PM CDT Sat Apr 14 2018 OKZ001>003-TXZ001>020-151000- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 300 PM CDT Sat Apr 14 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Elevated to critical fire weather conditions are expected across the Panhandles today. A Red Flag Warning is in effect for the southeastern two thirds of the combined Panhandles until 9 PM CDT this evening. A High Wind Warning is in effect for the northern half of the combined Panhandles for very strong north winds of 40 to 45 mph gusting up to 60 mph. A Wind Advisory is in effect for the southern half of the combined Panhandles for north winds of 35 to 39 mph with gusts to 55 mph. Winds should diminish after 7 PM CDT this evening. Below freezing temperatures are expected across most of the area after midnight tonight. A Hard Freeze Warning is in effect for all of the combined Panhandles. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Freezing temperatures or below are expected across most of the area Sunday morning. A Hard Freeze Warning is in effect for all of the combined Panhandles. Elevated to critical fire weather conditions are expected to return on Monday and area wide critical fire weather conditions are expected across the Panhandles Tuesday. Thunderstorms are possible mainly on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated to critical fire weather conditions this evening, Monday, and Tuesday.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1157 AM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM NON-TSTM WND GST 2 E PAMPA 35.54N 100.93W
04/14/2018 M60 MPH GRAY TX MESONET
&&
EVENT NUMBER AMA1800090
ANDRADEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1200 PM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM HIGH SUST WINDS 2 W GUYMON 36.69N 101.51W
04/14/2018 M43 MPH TEXAS OK ASOS
&&
EVENT NUMBER AMA1800091
ANDRADEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1224 PM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HIGH SUST WINDS 3 ENE PERRYTON 36.41N 100.75W
04/14/2018 M40 MPH OCHILTREE TX AWOS
&&
EVENT NUMBER AMA1800092
ANDRADEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1227 PM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HIGH SUST WINDS 5 NNW PAMPA 35.61N 101.00W
04/14/2018 M41 MPH GRAY TX AWOS
&&
EVENT NUMBER AMA1800093
ANDRADEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
105 PM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HIGH SUST WINDS 3 ENE PERRYTON 36.41N 100.75W
04/14/2018 M43 MPH OCHILTREE TX AWOS
&&
EVENT NUMBER AMA1800094
ANDRADEPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
342 PM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM NON-TSTM WND GST 2 E PAMPA 35.54N 100.93W
04/14/2018 M60 MPH GRAY TX MESONET
1053 AM HIGH SUST WINDS 2 W GUYMON 36.69N 101.51W
04/14/2018 M41 MPH TEXAS OK ASOS
1055 AM HIGH SUST WINDS 3 ENE PERRYTON 36.41N 100.75W
04/14/2018 M43 MPH OCHILTREE TX AWOS
1135 AM NON-TSTM WND GST 3 ENE PERRYTON 36.41N 100.75W
04/14/2018 M58 MPH OCHILTREE TX AWOS
1153 AM HIGH SUST WINDS 2 W GUYMON 36.69N 101.51W
04/14/2018 M43 MPH TEXAS OK ASOS
1155 AM HIGH SUST WINDS 3 ENE PERRYTON 36.41N 100.75W
04/14/2018 M40 MPH OCHILTREE TX AWOS
1155 AM HIGH SUST WINDS 5 NNW PAMPA 35.61N 101.00W
04/14/2018 M41 MPH GRAY TX AWOS
&&
EVENT NUMBER AMA1800090 AMA1800089 AMA1800094 AMA1800088 AMA1800091
AMA1800092 AMA1800093
ANDRADEThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, April 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 753262.